MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACROBAT¿ CALIBRATED TIP WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

WILSON-COOK MEDICAL INC ACROBAT¿ CALIBRATED TIP WIRE GUIDE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G34266
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic procedure, the physician used a cook acrobat¿ calibrated tip wire guide.It was reported that the covering peels/detaches from wire guide during stent implantation, replacement of wire guide [loss of wire guide access] and continuation of cannulation and implantation [was required].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.A lot number was not provided with the returned device.Our laboratory evaluation of the product said to be involved confirmed the report.There is wire guide coating damage near the distal end.A section of the coating has split and peeled exposing the core wire approximately 14.3cm to 26.9cm from the distal end.The coating was partially socked 13.7cm to 14.3cm from the distal tip and was able to be unsocked.No portion of the coating appears to be missing.The straight split lines with a shallow cut in the coating continuing from the split and peeled section was observed under magnification, evidence of potential scoring damage contributing to the failure.A lab meeting was held with production leadership and manufacturing engineering on 14apr2025.A visual inspection of the coating damage confirmed evidence of a scoring defect.This is the most likely cause for the coating damage and is considered operator related.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.The coating at the distal end was damaged in manufacturing during the scoring process.This occurred due to operator error.Production management and the department team leads were notified of this occurrence.Additionally, a notification of operator related complaint form was provided to production management to make them aware of an operator related complaint.However, retraining was not performed in response to this occurrence as the manufacturing process has been revised since the production date of this device, removing the scoring process from the manufacturing process.A corrective action (capa) was initiated to investigate device failure related to coating damage caused by the scoring fixture.This device is within the scope of the capa.Prior to distribution, all acrobat¿ calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.Corrective action: a corrective action (capa) was initiated to investigate device failure due to coating damage during the scoring process.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Quality assurance will continue to monitor for complaint trends.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21858361
Report Number1037905-2025-00301
Device Sequence Number20805331
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)271108(10)W4887129
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34266
Device Catalogue NumberACRO-35-450
Device Lot NumberW4887129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Initial Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 090DUODENOSCOPY; OLYMPUS SMART KNIFE
Patient Age74 YR
Patient SexMale
Patient Weight62 KG